# SDR FQAR20150305022

- Difficulty date: March 5, 2015
- Submitted: March 5, 2015
- Operation: General aviation
- Aircraft: N317PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496133
- Aircraft time: 7,254 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC2YR2
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Downlock Switch
- Part number: 89291003
- Condition: Separated
- Location: Zone 700
- Part time: 492 hours, 1,295 cycles
- Stage of operation: TX
- How discovered: 9
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

WHILE BEING TAXIED AFTER A MAINTENANCE ENGINE GROUND RUN, THE TECH NOTED THE LT GEAR DOWN AND LOCKED LIGHT WAS FLICKERING OFF AND ON.  VISUAL INSPECTION OF THE LT GEAR DOWN LOCK SWITCH REVEALED BROKEN WIRES.  THE SWITCH HAS THICK SHRINK WRAP APPLIED TO THE WIRES; IN THIS CASE, THE WIRES WERE NOT HELD STRAIGHT WHEN THE WRAP WAS SHRUNK SO SOME WIRES WERE VERY TIGHT AND OTHERS WERE LOOSE AND BULGING OUT OF THE END OF THE SHRINK WRAP. THE TIGHT WIRES WERE BROKEN OR BREAKING.
